MAUDE Adverse Event Report: DEPUY MITEK LLC US NG HEALIX ALL-IN-ONE AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US NG HEALIX ALL-IN-ONE AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 222314
Medical Device Problem Codes Material Deformation (2976); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: e3: reporter is a j&j sales representative.Udi: (b)(4).Investigation summary: according to the information provided, it was reported that laser line on awl is hardly visible.Surgeon asked for a new one and a new set was opened and problem solved.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation revealed that the sharp tip at the distal end was flattened and bent.The healix had wear marks on the shaft.The laser line was slighly faded.A manufacturing record evaluation was performed for the finished device lot number: 1603001, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The root cause for this type of failure can be attributed the repeated and constant use and sterilization of the device, as a result of this, the device's tip was deformed.As per ifu 108410: end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep that during an unknown surgery on an unknown date, it was observed that the ng healix all-in-one awl device laser line was hardly visible.During in-house engineering evaluation, it was determined that the the sharp tip at the distal end was flattened and bent.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
NG HEALIX ALL-IN-ONE AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18226222
Report Number1221934-2023-04303
Device Sequence Number12315072
Product Code LXH
UDI-Device Identifier10886705022458
UDI-Public10886705022458
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222314
Device Lot Number1603001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Initial Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown